TESTIMONIALS FROM THE WEB
The first testimonial comes from Wendy Farris of Montana, who provided this online comment to AN ARTICLE I had written on my Destroy Chronic Pain website. BTW, HERE is the link to Dr. RE Tent's site in Novi, Michigan (he has lots of cool stuff on YouTube as well).
You are my new hero (you and Dr. Tent)! I admire your logical thinking, though one thing I don't hear anyone mention is the medications everyone is / was on. For my father's situation, I found that his ED Medication actually started his pain in his legs, buttocks, shoulders, wrists, etc....no doctor or test came up with this one. Luckily I ran into a similar website where people talked about their common side effects that were supposed to be so rare. People need to know to stop these medications and their mysterious pains in some cases could actually have a chance to get better as happened for my father. Thank God for the Internet because doctors and safety inserts are inadequate.
Thanks for sharing Wendy. You are spot-on about the whole stop-your-medication-because-it-could-be-causing-your-problem thing (with your doctor's permission of course). The "trust us" safety inserts are inadequate and rarely tell the whole story. This phenomenon is so common in my patients taking STATINS, it's the first thing I want to know in those coming to see me for joint or muscle pain. And what about REBOUND HEADACHES --- headaches caused by the very medications used to treat them? Or FLUOROQIONOLONE ANTIBIOTICS? Or......? The truth is, drugs are far more dangerous than we have been led to believe (HERE & HERE), much of which is due to another of the dirty little secrets within the medical community commonly known as "UNDERREPORTING".
Even though most of my readers are probably not aware, one of the most common side effects of ED drugs (ERECTILE DYSFUNCTION) is pain --- muscle pain, joint pain, and spine pain. This is particularly true of the bathtub drug, Cialis. After doing a great deal of research, Wendy's advice here is excellent.
Far too often, people's problems are FUNCTIONAL AS OPPOSED TO PATHOLOGICAL. Plainly stated, this means they won't show up on tests. This leads to several scenarios, most of which are bad. Maybe your doctor will give you that deer-in-the-headlights look that indicates they have no idea what's wrong with you or how to go about fixing it. Or maybe you'll be treated as a malingerer --- a drug seeker or person looking to cash in on Disability. Or maybe you become the GUINEA PIG that's really more like a cow ("Cash Cow") than anything else.
Fortunately; thanks to the power of the internet (message boards, research, articles, journals, my site), you can become an expert. Although most doctors absolutely despise this and feel that you are meddling in their turf, I have seen lots and lots of patients figure out their problems when neither myself nor their physician had any idea. Case in point, an exceedingly healthy female patient who was recently having chronic low back pain realized that her problem was being caused by the sinus medication she was taking. Bottom line, nothing in this post should come as a surprise considering what you find in THESE POSTS.
This next testimonial comes from Isabel in response to a post (AUTISM AND GUT HEALTH) I wrote for this site three and a half years ago (for those who are interested, I've written a number of similar articles since then; HERE & HERE are two of the more recent).
Hi Dr. Russ,
Thank you for spreading this information. I put my lupus into remission after years of getting worse and worse! Three doctors told me there was no help in changing diet whatsoever. After 3 DAYS on the Specific Carb Intro Diet (basically the same as GAPS although GAPS she specifically geared towards autism) I felt better than I had in MY WHOLE LIFE. Swollen knuckles, depression and anxiety that was so bad I basically had people telling me I had a personality disorder and should be medicated for the rest of life -- the fatigue and rashes and nausea all gone! Wow I really did notice that certain foods made my symptoms flare and was not just imagining it like everyone will tell you!
Mainstream medicine almost killed me, that Plaquenil did nothing but make me sick for months! And what the mainstream doctors and psychiatrists offer is enough to make anyone kill themselves. I was looking into assisted suicide because I felt like my life had absolutely NO HOPE. If I lived in the Netherlands I am sure I would have been able to qualify for assisted suicide! Thank goodness for real healers like you and Dr Natasha spreading honest information. Many people would probably rather be sick than give up their favorite addictive treats but many of us want the best for our children and not eating these foods is a small sacrifice for the peace and wellness it brings.
If you pay attention, you'll notice that there is a lot said by Isabel in these two short paragraphs. For starters, if you are actively looking into assisted suicide, the problem is code-red serious. Secondly, she talks about ADDICTIVE TREATS. She's not exaggerating. Study after study has shown that JUNK FOOD (and particularly sugar) is more addictive than hard drugs such as METH, Coke, or HEROIN. Thirdly, she is absolutely correct --- there are many people who would rather be sick than give up certain foods. It's the nature of an addiction. I've actually had lots of patients tell me something along the lines of, "Don't talk to me about that stuff doc, I'm not interested. I don't care about eating right and I absolutely hate exercising. The thing is doc, I have good insurance. If I get sick I just go to the doctor. Meanwhile, I do what I want to do, live how I want to live, and eat what I want to eat." And her statements about Psychiatrists and DEPRESSION --- interesting in light of the post that went viral a couple weeks ago (see link).
One of the drugs that Isabel specifically mentioned was Plaquenil; an anti-malarial medication that's also used to treat RHEUMATOID ARTHRITIS, Lupus, and other AUTOIMMUNE DISEASES (not to mention it's occasionally used for HIGH CHOLESTEROL and DIABETES). When this drug is used long term, Wikipedia says the side effects include, "abdominal cramps, diarrhea, heart problems, reduced appetite, headache, nausea and vomiting, altered eye pigmentation, acne, anemia, bleaching of hair, blisters in mouth and eyes, blood disorders, convulsions, vision difficulties, diminished reflexes, emotional changes, excessive coloring of the skin, hearing loss, hives, itching, liver problems or failure, loss of hair, muscle paralysis, weakness or atrophy, nightmares, psoriasis, reading difficulties, tinnitus, skin inflammation and scaling, skin rash, vertigo and weight loss, and can worsen existing cases of both psoriasis and porphyria."
And now it's time to discuss the $64,000 question; how'd Isabel do it? She did it JUST LIKE MY SISTER DID IT when she lost 100 lbs in just over half a year, and essentially "cured" herself of some of these same diseases (RA / Lupus / Scleroderma). Whether you use a GAPS, Specific Carb Intro Diet, PALEO DIET, ELIMINATION DIET, or any number of other similar doesn't matter. What does matter is that seriously cleaning up your diet is the first step in getting the job done. Next you'll need to address your Leaky Gut as well as the imbalances within your Microbiome called Dysbiosis (all found HERE).
It's all free on my site. When I say free, I mean free. I'm not selling products through my site (although one day I might), or trying to upsell you in some form or fashion. I am truly interested in your health. And as you can see from these two testimonials (we get similar every day), the message is making the rounds. If you want it, you'll have to educate yourself and put forth some effort. The cool thing is, it's easier than you thought. For more information about solving your own health problems, HERE is the link.